





21st National Biodiversity Network Conference Wednesday 24 November 2021 "Biodiversity data – from collection to use"

MORNING - Session 1

Chair: Professor Sir John Lawton, NBN Trust Patron

09:45 Welcome and introduction by NBN Trust Chairman, Neil Hodges.

09:55 Welcome on behalf of The Open University. Advaith Siddharthan, Professor of Computer Science and Society, Open University STEM Faculty and Knowledge Media Institute

10.00 <u>KEYNOTE ADDRESS</u> – Craig Bennett, Chief Executive Officer, The Wildlife Trusts - "From data to delivery"

(20 minutes + 5 minutes Q&A)

10.30 Lisa Chilton, Chief Executive Officer, NBN Trust - "Making data work for nature"

(15 minutes + 5 minutes Q&A)

10.50 David Roy, Head of the Biological Records Centre, UK Centre for Ecology & Hydrology - "Navigating the growing diversity of systems to submit, view and share wildlife sightings"

(10 minutes + 2 minutes Q&A)

11:05 Additional Q&A to the speakers

11.10 - 11:25 Tea / coffee break (15 minutes)

MORNING - Session 2

11.25 Mike Morris, Head of programme: eBioAtlas, Nature Metrics "eDNA: working together to scale up the measurement of nature"

(10 minutes + 2 minutes Q&A)

11:40 Oli Grafton, Principal Advisor for NCEA (Natural Capital and Ecosystem

Assessment) Citizen Science & Partnerships, Natural England "Transforming our investment in England's biological data infrastructure"

(10 minutes + 2 minutes Q&A)

11:55 Rona Sinclair, Marine Data and Ecology Advisor at NatureScot "Harnessing the value of Scottish marine biodiversity data to benefit nature: streamlining data flows and unlocking marine data sources".

(10 minutes + 2 minutes Q&A)

12:10 - Clare Blencowe, Chair of Recorder 6 Steering Group and Manager of Sussex BRC - "A strategic perspective on Recorder 6"

(5 minutes)

12:15 - General Q&A

12:20 - Closing remarks - Professor Sir John Lawton

12:25 - Award of NBN Trust Honorary Membership







21st National Biodiversity Network Conference Wednesday 24 November 2021 "Biodiversity data – from collection to use"

12:30 - 13:15 LUNCH (45 minutes) There will be an area for networking and an NBN Atlas Information Desk. There will also be a small number of videos from Network partners that can be viewed online.

12:45 - 13:00 NBN Trust AGM

AFTERNOON - Session 1

Chair: Neil Hodges, NBN Trust Chairman

13:15 Welcome back by Neil Hodges

13.20 <u>The Sir John Burnett Memorial Lecture</u> – Professor Rosie Hails, Nature and Science Director at the National Trust - "Biodiversity data: from its collection to our use"

(25 minutes + 5 minutes Q&A)

13:55 Michael Pocock, Senior Researcher, UK Centre for Ecology & Hydrology - "Recording nature where it matters: The DECIDE Project for precision citizen science"

(10 minutes + 2 minutes Q&A)

14:05 Lisa Chilton, Chief Executive Officer, NBN Trust and Ellen Wilson, SBIF Co-Chair "Scotland's Better Biodiversity Data project" (10 minutes + 2 minutes Q&A)

14:20 - Additional Q&A

14:25 Tea / coffee break (15 minutes)

AFTERNOON - Session 2

14:40 Sophia Ratcliffe, NBN Trust Data Manager - "Highlights from the NBN Atlas"

(10 minutes + 2 minutes Q&A)

Student speed talks:

14:55 Charlotte Martin, Scotland's Rural College - "A Glowing Report for Scotland"

15:00 Holly Woo, The Open University - "Using historic records to identify changes in ancient woodland flora in a new urban landscape"

15:05 Genevieve Barrett, University Centre Sparsholt - "Hedgerow Heterogeneity and Management, the Influence on Breeding Populations of Yellowhammer (Emberiza citrinella)"

15:10 - Daniel Salliss, Research Associate, University of East Anglia (UEA) - "Optimising landscape scale conservation interventions through Biodiversity Auditing"

(10 minutes + 2 minutes Q&A)

15:25 – Tim Hirsch, Deputy Director, Head of Participation and Engagement, GBIF Secretariat - "Sharing data on a global scale: how records submitted to the NBN Atlas are used globally through GBIF"

(10 minutes + 2 minutes Q&A)

15:35 Additional Q&A

15:40 Closing remarks – Neil Hodges

15:45 End of conference







NBN Awards for Wildlife Recording

Wednesday 24 November 2021

Announcement of winners and runners up

16:00 - 16:45

16:00 Introduction to the NBN Awards for Wildlife Recording by NBN Trust Chair, Neil Hodges

- 1. NBN Award for Wildlife Recording Marine announced by Professor Sir John Lawton
- 2. NBN Award for Wildlife Recording Terrestrial announced by Professor Sir John Lawton
- 3. NBN Group Award announced by Professor Sir John Lawton
- 4. NBN Newcomer Award announced by Neil Hodges
- 5. NBN Young Person's Award announced by Neil Hodges
- 6. John Sawyer NBN Open Data Award announced by Neil Hodges

16:45 Closing remarks

With thanks to our sponsors:















